Alert archive / South Dakota / Wind Advisories in 2021

Wind Advisory 30, NWS Rapid City, SD

December 13, 2021Meade County, South Dakota

NWS Rapid City, SD issued this wind advisory at Dec 13, 2021, 12:35 PM MST for Meade County, South Dakota. It took effect at Dec 13, 2021, 11:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2021, 12:35 PM MST (19:35 UTC)
In effect from
Dec 13, 2021, 11:00 PM MST
Expired
Dec 14, 2021, 1:34 PM MST
In force
15 hr
Issued by
NWS Rapid City, SD

County Meade County, SD

The radar

The Rapid City radar (KUDX), 50 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 7.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2828 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS73 KUNR 131935
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
1235 PM MST Mon Dec 13 2021

SDZ024-025-028-WYZ057-141045-
/O.NEW.KUNR.HW.W.0014.211214T0600Z-211214T2100Z/
Northern Black Hills-Northern Foot Hills-Central Black Hills-
Wyoming Black Hills-
Including the cities of Lead, Deadwood, Brownsville, 
Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City,
Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, 
Rochford, Rockerville, Sundance, Aladdin, Beulah, 
and Four Corners
1235 PM MST Mon Dec 13 2021

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...In Wyoming, the Wyoming Black Hills. In South Dakota, 
  the Northern Black Hills, the Northern Foot Hills and the 
  Central Black Hills.

* WHEN...From 11 PM this evening to 2 PM MST Tuesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ072-141045-
/O.NEW.KUNR.WI.Y.0030.211214T0600Z-211214T2100Z/
Sturgis/Piedmont Foot Hills-
Including the cities of Sturgis, Piedmont, and Summerset
1235 PM MST Mon Dec 13 2021

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST
TUESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...The Sturgis/Piedmont Foot Hills.

* WHEN...From 11 PM this evening to 2 PM MST Tuesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
814 
WWUS73 KUNR 140348
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
848 PM MST Mon Dec 13 2021

WYZ055-141900-
/O.EXB.KUNR.HW.W.0014.211214T0348Z-211215T0000Z/
Southern Campbell-
Including the city of Wright
848 PM MST Mon Dec 13 2021

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph.

* WHERE...Southern Campbell County.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...The high winds may damage roofs, small outbuildings, 
  and signs. Power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Strong winds 
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ024-025-028-WYZ057-141900-
/O.CON.KUNR.HW.W.0014.211214T0600Z-211214T2100Z/
Northern Black Hills-Northern Foot Hills-Central Black Hills-
Wyoming Black Hills-
Including the cities of Lead, Deadwood, Brownsville, 
Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City,
Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, 
Rochford, Rockerville, Sundance, Aladdin, Beulah, 
and Four Corners
848 PM MST Mon Dec 13 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...In South Dakota, the Northern Foot Hills, the Northern 
  Black Hills and the Central Black Hills. In Wyoming, the 
  Wyoming Black Hills.

* WHEN...Until 2 PM MST Tuesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ072-141900-
/O.CON.KUNR.WI.Y.0030.211214T0600Z-211214T2100Z/
Sturgis/Piedmont Foot Hills-
Including the cities of Sturgis, Piedmont, and Summerset
848 PM MST Mon Dec 13 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST TUESDAY...

* WHAT...South winds 15 to 25 mph with isolated gusts up to 50 
  mph possible.

* WHERE...The Sturgis/Piedmont Foot Hills.

* WHEN...Until 2 PM MST Tuesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
559 
WWUS73 KUNR 140933
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
233 AM MST Tue Dec 14 2021

SDZ072-150045-
/O.NEW.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/
/O.CON.KUNR.WI.Y.0030.000000T0000Z-211214T2100Z/
Sturgis/Piedmont Foot Hills-
Including the cities of Sturgis, Piedmont, and Summerset
233 AM MST Tue Dec 14 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY...

* WHAT...For the Wind Advisory today, south winds 10 to 20 mph, 
  occasional gusts to 45 mph are possible. For the High Wind 
  Warning on Wednesday, northwest winds 25 to 35 mph with gusts up
  to 60 mph expected. 

* WHERE...The Sturgis/Piedmont Foot Hills.

* WHEN...For the Wind Advisory, until 2 PM MST this afternoon. 
  For the High Wind Warning, from 9 AM to 8 PM MST Wednesday. 

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Snow showers are expected Wednesday. These
  snow showers combined with the high winds will result in areas
  of low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-002-012>014-026-030>032-073-150045-
/O.NEW.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-Rapid City-
Custer Co Plains-Pennington Co Plains-Haakon-
Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, Rapid City, Folsom, Box Elder, Caputa, Wall, 
Philip, Ellsworth AFB, and Union Center
233 AM MST Tue Dec 14 2021

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of northwestern and southwestern South 
  Dakota. This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...From 9 AM to 8 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Snow showers are expected Wednesday. These
  snow showers combined with the high winds will result in areas
  of low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ042>044-046-047-049-150045-
/O.NEW.KUNR.HW.W.0015.211215T1900Z-211216T0500Z/
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Including the cities of Pine Ridge, Oglala, Kyle, Kadoka, Martin,
White River, Mission, and Winner
233 AM MST Tue Dec 14 2021 /333 AM CST Tue Dec 14 2021/

...HIGH WIND WARNING IN EFFECT FROM NOON MST /1 PM CST/ TO 10 PM
MST /11 PM CST/ WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of south central and southwestern South 
  Dakota. This includes the Tribal Lands of the Pine Ridge 
  Reservation and the Rosebud Reservation.

* WHEN...From noon MST /1 PM CST/ to 10 PM MST /11 PM CST/ 
  Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Snow showers are expected Wednesday. These
  snow showers combined with the high winds will result in areas
  of low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ024-025-028-WYZ057-142100-
/O.CON.KUNR.HW.W.0014.000000T0000Z-211214T2100Z/
Northern Black Hills-Northern Foot Hills-Central Black Hills-
Wyoming Black Hills-
Including the cities of Lead, Deadwood, Brownsville, 
Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City,
Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, 
Rochford, Rockerville, Sundance, Aladdin, Beulah, 
and Four Corners
233 AM MST Tue Dec 14 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...In South Dakota, the Northern Foot Hills, the Northern 
  Black Hills and the Central Black Hills. In Wyoming, the 
  Wyoming Black Hills.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

WYZ055-150000-
/O.CON.KUNR.HW.W.0014.000000T0000Z-211215T0000Z/
Southern Campbell-
Including the city of Wright
233 AM MST Tue Dec 14 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Southern Campbell County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$
144 
WWUS73 KUNR 142034
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
134 PM MST Tue Dec 14 2021

SDZ024-025-028-WYZ057-142145-
/O.CAN.KUNR.HW.W.0014.000000T0000Z-211214T2100Z/
Northern Black Hills-Northern Foot Hills-Central Black Hills-
Wyoming Black Hills-
Including the cities of Lead, Deadwood, Brownsville, 
Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Hill City,
Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, 
Rochford, Rockerville, Sundance, Aladdin, Beulah, 
and Four Corners
134 PM MST Tue Dec 14 2021

...HIGH WIND WARNING IS CANCELLED...

Though an occasional wind gust of up to 50 mph is possible through
the remainder of the afternoon, gusts should generally diminish
this afternoon into this evening. As a result, the warning has
been cancelled.

$$

WYZ055-142145-
/O.CAN.KUNR.HW.W.0014.000000T0000Z-211215T0000Z/
Southern Campbell-
Including the city of Wright
134 PM MST Tue Dec 14 2021

...HIGH WIND WARNING IS CANCELLED...

Though an occasional wind gust of up to 50 mph is possible through
the remainder of the afternoon, gusts should generally diminish
this afternoon into this evening. As a result, the warning has
been cancelled.

$$

SDZ072-151145-
/O.CAN.KUNR.WI.Y.0030.000000T0000Z-211214T2100Z/
/O.CON.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/
Sturgis/Piedmont Foot Hills-
Including the cities of Sturgis, Piedmont, and Summerset
134 PM MST Tue Dec 14 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST
WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...The Sturgis/Piedmont Foot Hills.

* WHEN...From 9 AM to 8 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage
  roofs, small outbuildings, and signs. Power outages are
  possible. Travel could be difficult, especially for high profile
  vehicles. Strong winds can cause blowing dust, reduced
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ041-151145-
/O.EXB.KUNR.HW.W.0015.211215T1800Z-211216T0300Z/
Fall River-
Including the cities of Ardmore and Oelrichs
134 PM MST Tue Dec 14 2021

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...The Fall River County Plains.

* WHEN...From 11 AM to 8 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage
  roofs, small outbuildings, and signs. Power outages are
  possible. Travel could be difficult, especially for high profile
  vehicles. Strong winds can cause blowing dust, reduced
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ042>044-151145-
/O.EXT.KUNR.HW.W.0015.211215T1800Z-211216T0300Z/
Oglala Lakota-Jackson-Bennett-
Including the cities of Pine Ridge, Oglala, Kyle, Kadoka, 
and Martin
134 PM MST Tue Dec 14 2021

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Bennett County, Jackson County and Oglala Lakota 
  County. This includes the Tribal Lands of the Pine Ridge 
  Reservation.

* WHEN...From 11 AM to 8 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage
  roofs, small outbuildings, and signs. Power outages are
  possible. Travel could be difficult, especially for high profile
  vehicles. Strong winds can cause blowing dust, reduced
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ046-047-049-151145-
/O.EXT.KUNR.HW.W.0015.211215T1800Z-211216T0500Z/
Mellette-Todd-Tripp-
Including the cities of White River, Mission, and Winner
234 PM CST Tue Dec 14 2021

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TO 11 PM CST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Todd County, Mellette County and Tripp County. This 
  includes the Tribal Lands of the Rosebud Reservation.

* WHEN...From noon to 11 PM CST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage
  roofs, small outbuildings, and signs. Power outages are
  possible. Travel could be difficult, especially for high profile
  vehicles. Strong winds can cause blowing dust, reduced
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-002-012>014-026-030>032-073-151145-
/O.CON.KUNR.HW.W.0015.211215T1600Z-211216T0300Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-Rapid City-
Custer Co Plains-Pennington Co Plains-Haakon-
Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, Rapid City, Folsom, Box Elder, Caputa, Wall, 
Philip, Ellsworth AFB, and Union Center
134 PM MST Tue Dec 14 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of northwestern and southwestern South 
  Dakota. This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...From 9 AM to 8 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Highest winds will likely occur along the
  Interstate 90 corridor east of Rapid City across the Pennington
  County plains, where some gusts to around 70 mph will be 
  possible from late morning through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Dec 13, 10:17 AM MST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 13, 10:17 AM MST, 2 hours 18 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1017 AM MST Mon Dec 13 2021

.DISCUSSION...(Today Through Sunday)
Issued at 202 AM MST Mon Dec 13 2021

Upper level analysis shows southwest flow aloft with a belt of
stronger westerlies residing along and north of the forecast area.
Water vapor imagery depicts weak, embedded shortwaves that will push
through the region over the next 24-36 hours, although no
precipitation is expected. At the surface, a pressure trough resides
over NE WY and surface winds are gusty again this morning.

Slightly warmer weather is expected today under dry, southwesterly
flow with weak warm air advection. Winds will pick up across portions
of the Black Hills early Tuesday morning into the afternoon hours.
The surface pressure gradient will tighten and coupled with
increasing southwesterly winds in the 850-700 mb layer, will result
in gusty downslope winds for the Black Hills, strongest in the
northern and central BHs.

Attention then turns to the upcoming system that will push into the
region Wednesday. The upper low continues to churn off the British
Columbia coast this morning and is clearly evident on water vapor
imagery. As this trough axis/upper low pushes onshore early Tuesday,
a split flow regime looks likely with a northern stream trough
ejecting through southern Canada and the southern stream trough
digging into the southwest US late Tuesday. The strengthening
shortwave will eject through the central plains and into the Upper
Midwest by Wednesday evening. Surface and low level cyclogenesis will
occur immediately south of the forecast area and this low will shift
off to the northeast, rapidly deepening across the Upper Midwest.
There are some minor timing and location differences with respect to
the surface low, with the NAM/GFS a bit further west while the ECMWF
pushes the low more quickly to the east. GEFS/EPS guidance show two
distinct surface low clusters at 00Z Thursday: 1) centered over SE SD
and 2), west-central MN. Regardless of the ultimate placement of the
low, do expect light rain/snow across much of the forecast area.
Ensemble/NBM probabilities hint at many areas receiving at least 0.1"
of liquid, although probabilities decrease to near zero for >.25" and
>.5".

Outside of the precipitation potential, the primary weather concern
Wednesday will be strong northwest winds. Strong winds at 850 mb
(40-55 knots), along with strong cold air advection and a well-mixed
BL (beneath 800 mb) will support the potential for warning criteria
gusts (>58 mph), particularly across the Meade and Pennington County
plains and portions of south-central SD Wednesday afternoon and
evening. Have opted to hold off on wind headlines for now, especially
given the remaining uncertainty on the low track and precipitation
potential. Will wait for more data to help determine which headlines
are more appropriate: wind headlines vs. winter weather headlines
(strong winds + snow/blowing and drifting snow).

&&

.AVIATION...(For the 18Z TAFS Through 18Z Tuesday)
Issued At 1014 AM MST Mon Dec 13 2021

VFR conditions will continue through the TAF forecast period.
Gusty southwest winds will continue over northeast Wyoming through
the period. The gusty winds will spread into the Black Hills
tonight where some gusts around 45kts are possible, especially in
the downslope areas of the northern/eastern foothills. LLWS will
also develop on the adjacent plains of the Black Hills, including
the KRAP terminal.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...None.
&&

DISCUSSION...Eagan
AVIATION...Johnson
Hazardous weather outlook, Dec 13, 2:05 AM MST, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
205 AM MST Mon Dec 13 2021

SDZ001-002-012>014-026-031-032-043-044-046-047-049-073-WYZ071-
141400-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-Rapid City-
Pennington Co Plains-Haakon-Jackson-Bennett-Mellette-Todd-Tripp-
Southern Meade Co Plains-Northeastern Crook-
205 AM MST Mon Dec 13 2021 /305 AM CST Mon Dec 13 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A fast moving cold front will cross the area early Wednesday with
a period of rain transitioning to snow. Minor snow accumulations
are possible. Strong northwest winds with gust over 50 mph are
possible. The combination of wind, snow, and falling temperatures
may result in poor road conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ027-029-030-041-042-074-WYZ054>056-058-141400-
Southern Foot Hills-Southern Black Hills-Custer Co Plains-
Fall River-Oglala Lakota-Hermosa Foot Hills-Northern Campbell-
Southern Campbell-Western Crook-Weston-
205 AM MST Mon Dec 13 2021

This Hazardous Weather Outlook is for portions of southwestern
South Dakota...the Black Hills of South Dakota...and northeast
Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A fast moving cold front will cross the area early Wednesday with
a period of rain transitioning to snow. Minor snow accumulations
are possible. Strong northwest winds with gust over 40 mph are
possible. The combination of wind, snow, and falling temperatures
may result in poor road conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ024-025-028-072-WYZ057-141400-
Northern Black Hills-Northern Foot Hills-Central Black Hills-
Sturgis/Piedmont Foot Hills-Wyoming Black Hills-
205 AM MST Mon Dec 13 2021

This Hazardous Weather Outlook is for portions of northwestern
South Dakota...the Black Hills of South Dakota...and the Black
Hills of Wyoming.

.DAY ONE...Today and Tonight

Gusty southwest winds will develop in the northern and eastern
slopes of the Black Hills tonight with gusts over 40 mph possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A fast moving cold front will cross the area early Wednesday with
a period of rain transitioning to snow. Minor snow accumulations
are possible. Strong northwest winds with gust over 40 mph are
possible. The combination of wind, snow, and falling temperatures
may result in poor road conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 12:35 PM MSTHigh Wind WarningUNRCuster, Lawrence, Meade, Pennington25 hr

Nearby

Wind Advisories in South Dakota, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.